MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that an implantable collamer lens was implanted into the patients eye.The patient experienced low vaulting and double vision.The surgeon is planning to exchange the lens.To the best of our knowledge the lens remains implanted.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H11 manufacturer narrative - double vision, is identified in the labeling as a known potential adverse event following icl implantation.Claim# (b)(4).
 
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Claim # (b)(4).
 
Additional Manufacturer Narrative
B3.Date of event (dd-mmm-yyyy): 20-dec-2024.Claim # (b)(4).
 
Additional Manufacturer Narrative
Upon further review, it has been determined that the event is not mdr reportable.There has been no report of serious injury or malfunction.Initial mdr is not applicable.
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault with rotation and pigment dispersion.Due to low vault with rotation and pigment dispersion, the lens was exchanged for a longer length lens.This resolved the problem.The cause of the event was reported as unknown.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a microcentrifuge with debris/residue on the lens.Visual inspection found the lens haptic torn, with foreign material on the lens surface, specifically debris throughout the lens.Dimensional inspection found the lens to be within specifications.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key21146821
Report Number2023826-2025-00095
Device Sequence Number21164773
Product Code QCB
UDI-Device Identifier00840311323111
UDI-Public(01)00840311323111(11)240804(17)270731
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICMO12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/13/2025
03/26/2025
05/05/2025
02/04/2025
07/10/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date03/18/2025
03/26/2025
05/06/2025
06/25/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale